• Previous Article
    A spectral study of the linearized Boltzmann operator in $ L^2 $-spaces with polynomial and Gaussian weights
  • KRM Home
  • This Issue
  • Next Article
    Density dependent diffusion models for the interaction of particle ensembles with boundaries
August  2021, 14(4): 705-724. doi: 10.3934/krm.2021020

Lower bound for the Boltzmann equation whose regularity grows tempered with time

1. 

Department of Mathematical Sciences, Tsinghua University, China

2. 

School of Mathematical Sciences, Center for Statistical Science, Peking University, China

* Corresponding author: Jie Ji

Received  January 2021 Revised  May 2021 Published  August 2021 Early access  June 2021

Fund Project: This work is supported by NSFC under Grant NO.11771236

As a first step towards the general global-in-time stability for the Boltzmann equation with soft potentials, in the present work, we prove the quantitative lower bounds for the equation under the following two assumptions, which stem from the available energy estimates, i.e. (ⅰ). the hydrodynamic quantities (local mass, local energy, and local entropy density) are bounded (from below or from above) uniformly in time, (ⅱ). the Sobolev regularity for the solution grows tempered with time.

Citation: Ling-Bing He, Jie Ji, Ling-Xuan Shao. Lower bound for the Boltzmann equation whose regularity grows tempered with time. Kinetic & Related Models, 2021, 14 (4) : 705-724. doi: 10.3934/krm.2021020
References:
[1]

R. AlexandreL. DesvillettesC. Villani and B. Wennberg, Entropy dissipation and long-range interactions, Arch. Ration. Mech. Anal., 152 (2000), 327-355.  doi: 10.1007/s002050000083.  Google Scholar

[2]

M. Briant, Instantaneous filling of the vacuum for the full Boltzmann equation in convex domains, Arch. Ration. Mech. Anal., 218 (2015), 985-1041.  doi: 10.1007/s00205-015-0874-x.  Google Scholar

[3]

M. Briant, Instantaneous exponential lower bound for solutions to the Boltzmann equation with Maxwellian diffusion boundary conditions, Kinet. Relat. Models, 8 (2015), 281-308.  doi: 10.3934/krm.2015.8.281.  Google Scholar

[4]

T. Carleman, Sur la théorie de l'équation intégrodifférentielle de Boltzmann, Arch. Math., 60 (1933), 91-146.  doi: 10.1007/BF02398270.  Google Scholar

[5]

T. Carleman, Problèmes mathématiques dans la théorie cinétique des gaz, Publ. Sci. Inst. Mittag-Leffler., 2. Uppsala: Almqvist & Wiksell, 1957.  Google Scholar

[6]

E. A. Carlen and M. C. Carvalho, Entropy production estimates for Boltzmann equations with physically realistic collision kernels, J. Statist. Phys., 74 (1994), 743-782.  doi: 10.1007/BF02188578.  Google Scholar

[7]

E. A. Carlen, M. C. Carvalho and X. Lu, On strong convergence to equilibrium for the Boltzmann equation with soft potentials, J. Stat. Phys, 135 (2009), 681–736. doi: 10.1007/s10955-009-9741-1.  Google Scholar

[8]

L. Desvillettes and C. Villani, On the trend to global equilibrium for spatially inhomogeneous kinetic systems: The Boltzmann equation, Invent. Math., 159 (2005), 245-316.  doi: 10.1007/s00222-004-0389-9.  Google Scholar

[9]

L.-B. He and J. Ji, Uniqueness and global dynamics of spatially homogeneous non cutoff Boltzmann equation with moderate soft potentials, preprint. Google Scholar

[10]

L.-B. HeJ.-C. Jiang and Y.-L. Zhou, On the cutoff approximation for the Boltzmann equation with long-range interaction, J. Stat. Phys., 181 (2020), 1817-1905.  doi: 10.1007/s10955-020-02646-5.  Google Scholar

[11]

C. Henderson, S. Snelson and A. Tarfulea, Self-generating lower bounds and continuation for the Boltzmann equation, Calc. Var. Partial Differential Equations, 59 (2020), Paper No. 191, 13 pp. doi: 10.1007/s00526-020-01856-9.  Google Scholar

[12]

C. ImbertC. Mouhot and L. Silvestre, Gaussian lower bounds for the Boltzmann equation without cutoff, SIAM J. Math. Anal., 52 (2020), 2930-2944.  doi: 10.1137/19M1252375.  Google Scholar

[13]

C. Mouhot, Quantitative lower bound for the full Boltzmann equation, part Ⅰ: Periodic boundary conditions, Comm. Partial Differential Equations, 30 (2005), 881-917.  doi: 10.1081/PDE-200059299.  Google Scholar

[14]

A. Pulvirenti and B. Wennberg, A Maxwellian lower bound for solutions to the Boltzmann equation, Comm. Math. Phys., 183 (1997), 145-160.  doi: 10.1007/BF02509799.  Google Scholar

[15]

G. Toscani and C. Villani, On the trend to equilibrium for some dissipative systems with slowly increasing a priori bounds, J. Statist. Phys., 98 (2000), 1279-1309.  doi: 10.1023/A:1018623930325.  Google Scholar

[16]

C. Villani, Cercignani's conjecture is sometimes true and always almost true, Comm. Math. Phys., 234 (2003), 455-490.  doi: 10.1007/s00220-002-0777-1.  Google Scholar

show all references

References:
[1]

R. AlexandreL. DesvillettesC. Villani and B. Wennberg, Entropy dissipation and long-range interactions, Arch. Ration. Mech. Anal., 152 (2000), 327-355.  doi: 10.1007/s002050000083.  Google Scholar

[2]

M. Briant, Instantaneous filling of the vacuum for the full Boltzmann equation in convex domains, Arch. Ration. Mech. Anal., 218 (2015), 985-1041.  doi: 10.1007/s00205-015-0874-x.  Google Scholar

[3]

M. Briant, Instantaneous exponential lower bound for solutions to the Boltzmann equation with Maxwellian diffusion boundary conditions, Kinet. Relat. Models, 8 (2015), 281-308.  doi: 10.3934/krm.2015.8.281.  Google Scholar

[4]

T. Carleman, Sur la théorie de l'équation intégrodifférentielle de Boltzmann, Arch. Math., 60 (1933), 91-146.  doi: 10.1007/BF02398270.  Google Scholar

[5]

T. Carleman, Problèmes mathématiques dans la théorie cinétique des gaz, Publ. Sci. Inst. Mittag-Leffler., 2. Uppsala: Almqvist & Wiksell, 1957.  Google Scholar

[6]

E. A. Carlen and M. C. Carvalho, Entropy production estimates for Boltzmann equations with physically realistic collision kernels, J. Statist. Phys., 74 (1994), 743-782.  doi: 10.1007/BF02188578.  Google Scholar

[7]

E. A. Carlen, M. C. Carvalho and X. Lu, On strong convergence to equilibrium for the Boltzmann equation with soft potentials, J. Stat. Phys, 135 (2009), 681–736. doi: 10.1007/s10955-009-9741-1.  Google Scholar

[8]

L. Desvillettes and C. Villani, On the trend to global equilibrium for spatially inhomogeneous kinetic systems: The Boltzmann equation, Invent. Math., 159 (2005), 245-316.  doi: 10.1007/s00222-004-0389-9.  Google Scholar

[9]

L.-B. He and J. Ji, Uniqueness and global dynamics of spatially homogeneous non cutoff Boltzmann equation with moderate soft potentials, preprint. Google Scholar

[10]

L.-B. HeJ.-C. Jiang and Y.-L. Zhou, On the cutoff approximation for the Boltzmann equation with long-range interaction, J. Stat. Phys., 181 (2020), 1817-1905.  doi: 10.1007/s10955-020-02646-5.  Google Scholar

[11]

C. Henderson, S. Snelson and A. Tarfulea, Self-generating lower bounds and continuation for the Boltzmann equation, Calc. Var. Partial Differential Equations, 59 (2020), Paper No. 191, 13 pp. doi: 10.1007/s00526-020-01856-9.  Google Scholar

[12]

C. ImbertC. Mouhot and L. Silvestre, Gaussian lower bounds for the Boltzmann equation without cutoff, SIAM J. Math. Anal., 52 (2020), 2930-2944.  doi: 10.1137/19M1252375.  Google Scholar

[13]

C. Mouhot, Quantitative lower bound for the full Boltzmann equation, part Ⅰ: Periodic boundary conditions, Comm. Partial Differential Equations, 30 (2005), 881-917.  doi: 10.1081/PDE-200059299.  Google Scholar

[14]

A. Pulvirenti and B. Wennberg, A Maxwellian lower bound for solutions to the Boltzmann equation, Comm. Math. Phys., 183 (1997), 145-160.  doi: 10.1007/BF02509799.  Google Scholar

[15]

G. Toscani and C. Villani, On the trend to equilibrium for some dissipative systems with slowly increasing a priori bounds, J. Statist. Phys., 98 (2000), 1279-1309.  doi: 10.1023/A:1018623930325.  Google Scholar

[16]

C. Villani, Cercignani's conjecture is sometimes true and always almost true, Comm. Math. Phys., 234 (2003), 455-490.  doi: 10.1007/s00220-002-0777-1.  Google Scholar

[1]

Marc Briant. Instantaneous exponential lower bound for solutions to the Boltzmann equation with Maxwellian diffusion boundary conditions. Kinetic & Related Models, 2015, 8 (2) : 281-308. doi: 10.3934/krm.2015.8.281

[2]

Torsten Keßler, Sergej Rjasanow. Fully conservative spectral Galerkin–Petrov method for the inhomogeneous Boltzmann equation. Kinetic & Related Models, 2019, 12 (3) : 507-549. doi: 10.3934/krm.2019021

[3]

Seung-Yeal Ha, Ho Lee, Seok Bae Yun. Uniform $L^p$-stability theory for the space-inhomogeneous Boltzmann equation with external forces. Discrete & Continuous Dynamical Systems, 2009, 24 (1) : 115-143. doi: 10.3934/dcds.2009.24.115

[4]

Srimanta Bhattacharya, Sushmita Ruj, Bimal Roy. Combinatorial batch codes: A lower bound and optimal constructions. Advances in Mathematics of Communications, 2012, 6 (2) : 165-174. doi: 10.3934/amc.2012.6.165

[5]

Alberto Farina, Enrico Valdinoci. A pointwise gradient bound for elliptic equations on compact manifolds with nonnegative Ricci curvature. Discrete & Continuous Dynamical Systems, 2011, 30 (4) : 1139-1144. doi: 10.3934/dcds.2011.30.1139

[6]

Florent Foucaud, Tero Laihonen, Aline Parreau. An improved lower bound for $(1,\leq 2)$-identifying codes in the king grid. Advances in Mathematics of Communications, 2014, 8 (1) : 35-52. doi: 10.3934/amc.2014.8.35

[7]

Geng Chen, Ronghua Pan, Shengguo Zhu. A polygonal scheme and the lower bound on density for the isentropic gas dynamics. Discrete & Continuous Dynamical Systems, 2019, 39 (7) : 4259-4277. doi: 10.3934/dcds.2019172

[8]

Aixian Zhang, Zhengchun Zhou, Keqin Feng. A lower bound on the average Hamming correlation of frequency-hopping sequence sets. Advances in Mathematics of Communications, 2015, 9 (1) : 55-62. doi: 10.3934/amc.2015.9.55

[9]

Pablo Blanc. A lower bound for the principal eigenvalue of fully nonlinear elliptic operators. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3613-3623. doi: 10.3934/cpaa.2020158

[10]

Paolo Gidoni, Alessandro Margheri. Lower bound on the number of periodic solutions for asymptotically linear planar Hamiltonian systems. Discrete & Continuous Dynamical Systems, 2019, 39 (1) : 585-606. doi: 10.3934/dcds.2019024

[11]

Seung-Yeal Ha, Mitsuru Yamazaki. $L^p$-stability estimates for the spatially inhomogeneous discrete velocity Boltzmann model. Discrete & Continuous Dynamical Systems - B, 2009, 11 (2) : 353-364. doi: 10.3934/dcdsb.2009.11.353

[12]

Tai-Ping Liu, Shih-Hsien Yu. Boltzmann equation, boundary effects. Discrete & Continuous Dynamical Systems, 2009, 24 (1) : 145-157. doi: 10.3934/dcds.2009.24.145

[13]

Leif Arkeryd, Anne Nouri. On a Boltzmann equation for Haldane statistics. Kinetic & Related Models, 2019, 12 (2) : 323-346. doi: 10.3934/krm.2019014

[14]

Daniel N. Dore, Andrew D. Hanlon. Area preserving maps on $\boldsymbol{S^2}$: A lower bound on the $\boldsymbol{C^0}$-norm using symplectic spectral invariants. Electronic Research Announcements, 2013, 20: 97-102. doi: 10.3934/era.2013.20.97

[15]

Christopher S. Goodrich, Benjamin Lyons, Mihaela T. Velcsov. Analytical and numerical monotonicity results for discrete fractional sequential differences with negative lower bound. Communications on Pure & Applied Analysis, 2021, 20 (1) : 339-358. doi: 10.3934/cpaa.2020269

[16]

Claude Carlet, Brahim Merabet. Asymptotic lower bound on the algebraic immunity of random balanced multi-output Boolean functions. Advances in Mathematics of Communications, 2013, 7 (2) : 197-217. doi: 10.3934/amc.2013.7.197

[17]

Nam Yul Yu. A Fourier transform approach for improving the Levenshtein's lower bound on aperiodic correlation of binary sequences. Advances in Mathematics of Communications, 2014, 8 (2) : 209-222. doi: 10.3934/amc.2014.8.209

[18]

Carmen Cortázar, Marta García-Huidobro, Pilar Herreros. On the uniqueness of bound state solutions of a semilinear equation with weights. Discrete & Continuous Dynamical Systems, 2019, 39 (11) : 6761-6784. doi: 10.3934/dcds.2019294

[19]

Guillermo Reyes, Juan-Luis Vázquez. The Cauchy problem for the inhomogeneous porous medium equation. Networks & Heterogeneous Media, 2006, 1 (2) : 337-351. doi: 10.3934/nhm.2006.1.337

[20]

Carmen Cortázar, Manuel Elgueta, Jorge García-Melián, Salomé Martínez. Finite mass solutions for a nonlocal inhomogeneous dispersal equation. Discrete & Continuous Dynamical Systems, 2015, 35 (4) : 1409-1419. doi: 10.3934/dcds.2015.35.1409

2020 Impact Factor: 1.432

Metrics

  • PDF downloads (98)
  • HTML views (212)
  • Cited by (0)

Other articles
by authors

[Back to Top]